My doctor uses Dysport between my brows, crows feet and also my forehead. For the last eight months I have noticed unusual vertical lines above and toward the outer corner of my eyes above the eyelid but below my eyebrows. These lines appear when I close my eyes and are becoming permanent. My eyelids are barely visible. At first one eye was affected but after my next visit both were affected. I made my dr aware of this recently and he changed where he was injecting the Dysport. No change as yet.
Unusual Dysport Problem with Vertical Lines Above Eyes? (photo)
Doctor Answers (6)
Dysport and crow's feet
- This may just be part of the aging process
- If the lines are present after the Dysport has worn off, a mild chemical peel or laser may help get rid of those lines
- A retin-A type medication may also help smooth out those lines
- As long as your doctor is aware, it should be OK
Vertical eyelid lines with Dysport
It is difficult to tell from your pictures exactly what is going on, but from your description, it sounds like your face could be trying to recruit the muscles on the lower outside portions of your forehead to frown since it can't use the normal ones which have been treated by Dysport. As a result, the tissue from the lower outside forehead bunches up when it moves centrally and runs up against the areas treated with Dysport that don't move. I have seen this and treat it by putting a very little drop of Dysport on the lower outer forehead to limit the amount of contraction there too. Hopefully, that makes sense. It's a little difficult to describe in words.
Dysport and the upper eyelid
It is difficult to tell based on your photographs, but if you are not having any problems with opening your eyes I doubt it is a Dysport effect in this area. What I mostly see is upper eyelid redundancy and this may be related to aging. If the redundancy continues to the point of obstructing your vision you may need a blepharoplasty to correct this. Hope this helps!
You might also like...
Dysport and eyelid lines
Without a before picture, it is very difficult give any comments as to whether Dysport is causing your concerns. What you are describing could be due to the Dysport: the amount used or placement, or it could simply be the normal aging process. I would let all the effects of the Dysport wear off and then evaluate again. If the area improves, it is most likely the placement of Dysport. If it does not, the natural aging process is your culprit. In the future, I would suggest not treating the forehead to see if you could get a more refreshing lift to your eyebrows. If you do not get the lift you want, then it may be time for a surgery consultation. Good luck!
It is difficult to assess what is really going on from just the photos. It may be that you are experiencing a part of the aging process around the eyes. You may be a good candidate for surgery in the future.
Problems with vertical lines after Dysport
Thank you for the question. Dysport and Botox, the two common nurotoxins eventually fail to do what the patient and the provider want from them. Neurotoxins do not tighten the skin, they do not build collagen, they do not provide UV protection, and they have no antioxidant properties. They merely are symptomatic treatment medications, and are good ones for what they are intended. They work best on overactive muscles in specific locations of the face. When they fail, the other options need to be considered. Perhaps fillers and or CO2 laser resurfacing is appropriate, or surgery should be considered. We like to use CO2 resurfacing around the eyes when neurotoxins fail. This tightens up the skin, builds collagen and ususally buys a few more years before a blepharoplasty is needed, if ever.
I hope this helps.
Web reference: http://www.elitemdspa.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.